Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 73, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 20, 2017, 10:16 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2017, 10:16 PM EDT (02:16 UTC)
- Expired
- Mar 21, 2017, 11:26 AM EDT
- In force
- 13 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River near Ridgeville (RGVI3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
791
WGUS43 KIND 210216
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT MON MAR 20 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in east central
Indiana...
Mississinewa River...
.Lowland flooding is developing along the Mississinewa River
near Ridgeville in Randolph County in east central Indiana in
response to showers and thunderstorms that moved through on Monday.
Flooding is expected to be brief, ending late Monday night or
Tuesday morning.
Flooding will affect low agricultural land and possibly river
parks and local roads.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-210416-
/O.NEW.KIND.FL.W.0073.170321T0216Z-170321T1526Z/
/RGVI3.1.ER.170321T0036Z.170321T0300Z.170321T0926Z.NO/
1016 PM EDT MON MAR 20 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until Tuesday morning.
* At 9:30 PM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.7 feet by
tonight. The river will fall below flood stage early tomorrow.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just
north of the river. High water affecting a small portion of River
Road just east of SR 1 and north of the river. Water is within a
few feet vertically of the approaches to SR 1 bridge in western
Randolph county.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 20, 9:48 PM EDT, 28 minutes earlier.
Area forecast discussion, Mar 20, 9:48 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 948 PM EDT Mon Mar 20 2017 .UPDATE... The NEAR TERM section has been updated below. && .SYNOPSIS... Issued at 247 PM EDT Mon Mar 20 2017 Rain chances will persist across the area into Tuesday as a couple of cold fronts move through the area. After a brief break mid week, frequent rain chances will return to the area late week into the weekend as a couple of low pressure systems move through. Other than a brief cooldown mid week, temperatures will remain near to above average. && .NEAR TERM.../Rest of Tonight/ Issued at 948 PM EDT Mon Mar 20 2017 Radar trends continue to support small shower chances east for the next couple of hours. Previous discussion follows... Issued at 705 PM EDT Mon Mar 20 2017 Lowered the pops for the rest of the night as radar was showing the bulk of the convection has exited southeast of the warning area. Previous discussion follows... Issued at 247 PM EDT Mon Mar 20 2017 An area of thunderstorms, some severe, will continue to march across roughly the northeast half of central Indiana during this afternoon. With the elevated nature of the storms, large hail should continue to be the primary threat. Will use a pre-first period in the text products to account for this area of storms. Temperatures will be tricky this afternoon as warm air sneaks into the area with an area of low pressure. Confidence is low on how this works out, especially with a persistent cold area across the middle of the forecast area. Low chances for rain will linger across the eastern half or so of the forecast area after 00Z for a few hours. The remainder of the night will be dry with forcing exiting the area. Models are hinting at some low clouds developing overnight, so will keep skies mostly cloudy. Stayed with the blend for low temperatures. && .SHORT TERM.../Tuesday through Thursday/ Issued at 247 PM EDT Mon Mar 20 2017 Models are close enough that the model blend initialization was accepted for most items. A weakening cold front will move into the area on Tuesday along with some upper forcing. However, the upper forcing doesn't look as good as it did yesterday at this time. Thus have lowered PoPs into the slight chance category most areas Tuesday afternoon. As drier air works in Tuesday night, PoPs will be confined to the southern half of the area and to the evening hours. PoPs will still only be slight chance. High pressure will then bring in drier air for Wednesday and Wednesday night. Thus will continue a dry forecast. Warm advection aloft on Thursday will increase the clouds and provide some lift, but the lower levels will remain dry. Thus feel a dry forecast looks good for Thursday. Stayed with the model blend for temperatures. Low temperatures Tuesday night and Wednesday night could lead to freeze warnings for the far southern counties those nights. && .LONG TERM.../Thursday Night Through Monday/ Issued at 247 PM EDT Mon Mar 20 2017 Models are close enough that the model blend initialization was accepted for most items. The long term looks to be wet with frequent chances for rain. A warm front could bring some rain Thursday night, but better chances for rain will arrive with an upper low and surface low pressure system later Friday night into the weekend. Another system may move in for early next week and bring more chances for rain. The systems look to bring in warm air for much of the long term, with highs in the 60s for most days. && .AVIATION /Discussion for the 21/0000Z TAF Issuance/... Issued at 705 PM EDT Mon Mar 20 2017 The showers and thunderstorms have moved off the southeast. Upstream sky cover over northern Indiana suggests flying conditions will deteriorate to MVFR or worse 00z-03z and improve 12z-15z per GFS LAMP. Low confience on exact timing and good confidence on trend. Winds will be north and northeast less than 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...50 AVIATION...MK
Hazardous weather outlook, Mar 20, 6:10 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 610 PM EDT Mon Mar 20 2017 INZ021-028>031-035>049-051>057-060>065-067>072-212215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 610 PM EDT Mon Mar 20 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected. Hazards: None. Timing: None. Discussion: Rain showers will linger into the first half of the night due to a frontal boundary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Thunderstorm activity is possible Saturday and Saturday night. Severe storms are not expected at this time. Discussion: Another frontal system may affect the area towards the end of the week, bringing with it additional chances for shower and thunderstorm activity towards the end of the week and on into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report any hail observed. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 20, 4:57 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 ESE WESTFIELD 40.03N 86.10W
03/20/2017 E0.75 INCH HAMILTON IN AMATEUR RADIO
.
&&
BHHLocal storm report, Mar 20, 4:58 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 ENE FISHERS 39.98N 85.97W
03/20/2017 E0.50 INCH HAMILTON IN PUBLIC
.
&&
BHHLocal storm report, Mar 20, 5:04 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 1 N MORRISTOWN 39.69N 85.70W
03/20/2017 E0.50 INCH SHELBY IN LAW ENFORCEMENT
.
&&
TDLocal storm report, Mar 20, 5:07 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 WSW ARLINGTON 39.61N 85.59W
03/20/2017 E1.75 INCH RUSH IN LAW ENFORCEMENT
.
&&
KEHLocal storm report, Mar 20, 5:30 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 ENE RUSHVILLE 39.62N 85.42W
03/20/2017 E0.50 INCH RUSH IN PUBLIC
.
&&
BHHLocal storm report, Mar 20, 7:09 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 WSW ARLINGTON 39.61N 85.59W
03/20/2017 E1.75 INCH RUSH IN LAW ENFORCEMENT
.
0400 PM HAIL ZIONSVILLE 39.95N 86.26W
03/20/2017 E1.25 INCH BOONE IN PUBLIC
REPORT VIA TWITTER.
0400 PM HAIL 1 ESE ZIONSVILLE 39.95N 86.26W
03/20/2017 E1.25 INCH BOONE IN PUBLIC
REPORT VIA TWITTER.
0420 PM HAIL 1 SSE CASTLETON 39.89N 86.05W
03/20/2017 E1.00 INCH MARION IN PUBLIC
.
0215 PM HAIL ATTICA 40.29N 87.24W
03/20/2017 E1.00 INCH FOUNTAIN IN TRAINED SPOTTER
.
0400 PM HAIL 2 NE WILLIAMS CREEK 39.92N 86.12W
03/20/2017 U1.00 INCH MARION IN PUBLIC
.
0415 PM HAIL 1 W ZIONSVILLE 39.95N 86.29W
03/20/2017 U1.00 INCH BOONE IN PUBLIC
HEAVY HAIL FELL FOR 15-25 MINUTES.
0400 PM HAIL 2 NE BROAD RIPPLE 39.89N 86.10W
03/20/2017 E1.00 INCH MARION IN PUBLIC
.
0420 PM HAIL 1 S CASTLETON 39.89N 86.05W
03/20/2017 E1.00 INCH MARION IN PUBLIC
.
0430 PM HAIL 1 NE CUMBERLAND 39.80N 85.93W
03/20/2017 E1.00 INCH HANCOCK IN TRAINED SPOTTER
LOCATED AT 100 NORTH AND 700 WEST IN
CUMBERLAND, IN.
0345 PM HAIL WHITESTOWN 40.00N 86.35W
03/20/2017 E1.00 INCH BOONE IN PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED VIA
SOCIAL MEDIA.
0242 PM HAIL 1 N LINDEN 40.20N 86.90W
03/20/2017 E1.00 INCH MONTGOMERY IN TRAINED SPOTTER
.
0345 PM HAIL WHITESTOWN 40.00N 86.35W
03/20/2017 E1.00 INCH BOONE IN PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED VIA
SOCIAL MEDIA.
0200 PM HAIL 4 NW WILLIAMSPORT 40.33N 87.35W
03/20/2017 E1.00 INCH WARREN IN TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0354 PM HAIL 1 SE LEBANON 40.04N 86.46W
03/20/2017 U1.00 INCH BOONE IN LAW ENFORCEMENT
REPORTED AT 8250 WEST OAK STREET, LEBANON,
IN. STILL FALLING AT 1558 EDT.
0219 PM HAIL 8 NNE NEWTOWN 40.30N 87.07W
03/20/2017 U1.00 INCH TIPPECANOE IN TRAINED SPOTTER
INTERSECTION OF IN-25 AND 800S.
0320 PM HAIL DARLINGTON 40.11N 86.77W
03/20/2017 E0.88 INCH MONTGOMERY IN TRAINED SPOTTER
HAIL LASTED 4-5 MINUTES.
0420 PM HAIL 1 NE WILLIAMS CREEK 39.91N 86.13W
03/20/2017 M0.88 INCH MARION IN PUBLIC
REPORTED AT NORA, IN.
0235 PM HAIL 2 N LINDEN 40.22N 86.90W
03/20/2017 E0.88 INCH TIPPECANOE IN TRAINED SPOTTER
.
0330 PM HAIL 5 NNE ADVANCE 40.05N 86.57W
03/20/2017 E0.88 INCH BOONE IN CO-OP OBSERVER
HAIL COVERING THE GROUND.
0440 PM HAIL 2 ESE WESTFIELD 40.03N 86.10W
03/20/2017 E0.75 INCH HAMILTON IN AMATEUR RADIO
.
0412 PM HAIL 3 WSW CARMEL 39.96N 86.16W
03/20/2017 E0.75 INCH HAMILTON IN PUBLIC
REPORT VIA TWITTER.
0407 PM HAIL 3 WSW CARMEL 39.96N 86.16W
03/20/2017 E0.75 INCH HAMILTON IN PUBLIC
REPORT VIA TWITTER.
0500 PM HAIL 1 ENE RUSHVILLE 39.62N 85.42W
03/20/2017 E0.50 INCH RUSH IN PUBLIC
.
0415 PM HAIL 1 W CUMBERLAND 39.78N 85.98W
03/20/2017 U0.50 INCH MARION IN PUBLIC
.
1116 AM HAIL 1 S ELLETTSVILLE 39.22N 86.62W
03/20/2017 E0.50 INCH MONROE IN TRAINED SPOTTER
.
0400 PM HAIL 4 SE ZIONSVILLE 39.91N 86.23W
03/20/2017 E0.50 INCH MARION IN PUBLIC
LOTS OF LIGHTNING SEEN AT THE TIME.
0430 PM HAIL 1 NW CARMEL 39.98N 86.12W
03/20/2017 U0.50 INCH HAMILTON IN PUBLIC
.
0335 PM HAIL LEBANON 40.05N 86.47W
03/20/2017 E0.50 INCH BOONE IN TRAINED SPOTTER
.
0452 PM HAIL 1 N MORRISTOWN 39.69N 85.70W
03/20/2017 E0.50 INCH SHELBY IN LAW ENFORCEMENT
.
0445 PM HAIL 3 ENE FISHERS 39.98N 85.97W
03/20/2017 E0.50 INCH HAMILTON IN PUBLIC
.
0408 PM HAIL 2 N WILLIAMS CREEK 39.93N 86.15W
03/20/2017 E0.50 INCH HAMILTON IN TRAINED SPOTTER
.
0413 PM HAIL 1 NW CARMEL 39.98N 86.13W
03/20/2017 M0.50 INCH HAMILTON IN PUBLIC
REPORTED AT 112TH AND HAVERSTICK, CARMEL,
IN.
0500 PM HAIL 1 ENE RUSHVILLE 39.62N 85.42W
03/20/2017 E0.50 INCH RUSH IN PUBLIC
.
0406 PM HAIL 3 N WILLIAMS CREEK 39.94N 86.15W
03/20/2017 E0.25 INCH HAMILTON IN TRAINED SPOTTER
.
0403 PM HAIL 3 WNW MERIDIAN HILLS 39.90N 86.22W
03/20/2017 E0.25 INCH MARION IN TRAINED SPOTTER
.
1111 AM HAIL 3 S PARAGON 39.36N 86.56W
03/20/2017 E0.25 INCH MORGAN IN TRAINED SPOTTER
HAIL, A LITTLE BIGGER THAN PEAS, STARTING TO
COVER THE GROUND.
1121 AM HAIL 1 W ELLETTSVILLE 39.23N 86.64W
03/20/2017 U0.25 INCH MONROE IN TRAINED SPOTTER
.
0403 PM HAIL 3 WNW MERIDIAN HILLS 39.90N 86.22W
03/20/2017 E0.25 INCH MARION IN TRAINED SPOTTER
.
0406 PM HAIL 3 SW CARMEL 39.94N 86.15W
03/20/2017 E0.25 INCH HAMILTON IN TRAINED SPOTTER
.
&&
NWS INDIANAPOLIS IN
IRIS SYSTEMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:11 PM EDT | Freeze Warning | IND | Daviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more | 19 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.